Alert archive / Iowa / Flash Flood Watches in 2013
Flash Flood Watch 9, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Jun 23, 2013, 3:45 AM CDT for 33 counties in Iowa. It took effect at Jun 23, 2013, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 23, 2013, 3:45 AM CDT (08:45 UTC)
- In effect from
- Jun 23, 2013, 7:00 PM CDT
- Expired
- Jun 23, 2013, 3:40 PM CDT
- In force
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 33 counties
Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2525 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WGUS63 KDMX 230845 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CDT SUN JUN 23 2013 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE THIS AFTERNOON THROUGH TONIGHT... .A COOL FRONT AND STORM SYSTEM OVER THE PLAINS WILL COMBINE TO INCREASE THUNDERSTORM CHANCES THIS AFTERNOON AND TONIGHT ACROSS CENTRAL IOWA. THERE MAY BE SEVERAL ROUNDS OF THUNDERSTORMS FROM THIS AFTERNOON THROUGH TONIGHT. AMPLE MOISTURE IN THE ATMOSPHERE AND THE POTENTIAL FOR REPEATED HEAVY RAIN OVER PORTIONS OF CENTRAL IOWA MAY LEAD TO FLASH FLOODING LATER TODAY AND TONIGHT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-231645- /O.NEW.KDMX.FF.A.0009.130623T1800Z-130624T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL 345 AM CDT SUN JUN 23 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA AND WEST CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE... DALLAS...GRUNDY...HAMILTON...HARDIN...JASPER...MARSHALL... POLK...POWESHIEK...STORY...TAMA AND WEBSTER. IN NORTH CENTRAL IOWA...BUTLER...CERRO GORDO...FRANKLIN...HANCOCK...HUMBOLDT... KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHEAST IOWA... BLACK HAWK AND BREMER. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN... CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. * FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. RAINFALL AMOUNTS MAY TOTAL 2 TO 3 INCHES WITH ISOLATED AMOUNTS OF 4 OR MORE INCHES OF RAIN BY MONDAY MORNING IN SOME LOCATIONS. AT THIS TIME THE NORTHERN TWO THIRDS OF CENTRAL IOWA ARE FAVORED FOR THE HEAVIER RAINFALL. THE AREA OF HEAVY RAIN AND POTENTIAL FOR FLASH FLOODING MAY BE EXPANDED SOUTH INTO SOUTHERN IOWA FOR LATER TODAY AND TONIGHT. * THUNDERSTORMS ARE EXPECTED TO INCREASE BY EARLY AFTERNOON OVER NORTHERN IOWA AND STRENGTHEN AS THEY MOVE SOUTH THIS AFTERNOON AND TONIGHT WHEN THE POTENTIAL FOR FLASH FLOODING WILL BE THE GREATEST. RAINFALL RATES OF SEVERAL INCHES PER HOUR MAY CAUSE FLASH FLOODING OF CREEKS AND STREAMS ALONG WITH THE POTENTIAL FOR URBAN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ REV
2 follow-up statements
071 WGUS63 KDMX 231531 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1031 AM CDT SUN JUN 23 2013 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE THIS AFTERNOON THROUGH TONIGHT... .A COOL FRONT AND STORM SYSTEM OVER THE PLAINS WILL COMBINE TO INCREASE THUNDERSTORM CHANCES TONIGHT ACROSS CENTRAL IOWA. THERE MAY BE SEVERAL ROUNDS OF THUNDERSTORMS OVERNIGHT. AMPLE MOISTURE IN THE ATMOSPHERE AND THE POTENTIAL FOR REPEATED HEAVY RAIN OVER PORTIONS OF CENTRAL IOWA MAY LEAD TO FLASH FLOODING TONIGHT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-232345- /O.EXT.KDMX.FF.A.0009.130624T0000Z-130624T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL 1031 AM CDT SUN JUN 23 2013 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...GRUNDY... HAMILTON...HARDIN...JASPER...MARSHALL...POLK...POWESHIEK... STORY...TAMA AND WEBSTER. IN NORTH CENTRAL IOWA...BUTLER... CERRO GORDO...FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH... WINNEBAGO...WORTH AND WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN... CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. * FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE TONIGHT. RAINFALL AMOUNTS MAY TOTAL 2 TO 3 INCHES WITH ISOLATED AMOUNTS OF 4 OR MORE INCHES OF RAIN BY MONDAY MORNING IN SOME LOCATIONS. AT THIS TIME THE NORTHERN TWO THIRDS OF CENTRAL IOWA ARE FAVORED FOR THE HEAVIER RAINFALL. THE AREA OF HEAVY RAIN AND POTENTIAL FOR FLASH FLOODING MAY BE EXPANDED SOUTH INTO SOUTHERN IOWA FOR LATER TONIGHT. * THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE AREA TONIGHT AND STRENGTHEN AS THEY MOVE SOUTH. RAINFALL RATES OF SEVERAL INCHES PER HOUR MAY CAUSE FLASH FLOODING OF CREEKS AND STREAMS ALONG WITH THE POTENTIAL FOR URBAN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
824 WGUS63 KDMX 232040 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT SUN JUN 23 2013 .THUNDERSTORM ACTIVITY THAT WENT THROUGH THE STATE THIS MORNING HAS LEFT A BOUNDARY TO THE SOUTH OF IOWA. THE BOUNDARY IS LIKELY TO REMAIN SOUTH OF THE STATE TONG HT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-232145- /O.CAN.KDMX.FF.A.0009.130624T0000Z-130624T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL 340 PM CDT SUN JUN 23 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED. THUNDERSTORMS THAT MOVE THROUGH EARLIER TODAY HAVE PUSHED A FRONTAL BOUNDARY SOUTH OF THE STATE. THUNDERSTORMS ARE LIKELY TO FORM ALONG THIS BOUNDARY AND SPREAD NORTH TONIGHT...HOWEVER THE HEAVIEST RAINFALL IS LIKELY TO REMAIN SOUTH OF IOWA TONIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 23, 3:32 AM CDT, 13 minutes earlier.
Area forecast discussion, Jun 23, 3:32 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 332 AM CDT SUN JUN 23 2013 .SHORT TERM.../TODAY /... ISSUED AT 259 AM CDT SUN JUN 23 2013 .SHORT TERM /TODAY/... CONCERNS FOR STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAIN ARE THE FOCUS FOR THIS FORECAST PERIOD. THE MODELS CONTINUE TO ADVERTISE SOME OF THE WESTERN CONVECTION TO REACH THE AREA THIS MORNING AND THEN DIMINISH AS IT TRACKS TO THE EAST THROUGH MID MORNING. A WAVE ALONG THE BOUNDARY OVER NORTHWEST IOWA WILL TRACK EAST THIS MORNING WITH THE SOUTHERN WAVE BEGINS TO PUSH NORTHEAST THIS AFTERNOON AND TONIGHT. THIS WILL ENHANCE MOISTURE TRANSPORT NORTHEAST THROUGH THE AFTERNOON AND EVENING. TEMPERATURES THIS MORNING ARE ABOUT 5 TO 7 DEGREES WARMER THAN EXPECTED...SO HAVE RAISED THE HIGHS OVER THE SOUTH TO NEAR TO ABOVE 90 AGAIN TODAY. WITH SUFFICIENT INSTABILITY STORMS WILL BEGIN TO REFIRE NORTH NEAR THE NOON HOUR OR EARLY AFTERNOON AND BEGIN TO BUILD SOUTH. THE MODELS SUGGEST WE WILL SEE SOME BACK BUILDING ALONG THE BOUNDARY TODAY AND THIS EVENING WHICH WILL INCREASE THE POTENTIAL FOR HEAVY RAINFALL. THERE IS SOME UNCERTAINTY AS TO WHERE THE GREATEST POTENTIAL FOR FLASH FLOODING IS ...BUT THE NORTH TWO THIRDS LOOK TO BE THE MOST AT RISK FOR NOW...THE SOUTHERN AREAS MAY NEED TO BE ADDED YET TODAY...BUT THEY CAN TAKE A BIT MORE WATER THAN THE REST OF THE AREA. RAINFALL TOTALS OF 2 TO 4 INCHES OR MORE MAY BE POSSIBLE GIVEN POTENTIAL FOR BACK BUILDING ALONG THE FRONT...WARM CLOUD DEPTHS ABOVE 10KFT...AND PWATS OF 1.5 TO 2 INCHES OVER THE AREA. THE LATEST EURO MODEL SUGGESTS THAT THE BULK OF THE ACTIVITY WILL TAKE PLACE DURING THE EVENING AND OVERNIGHT HOURS WHILE THE MESO MODELS ARE HINTING AT AN EARLIER START THIS AFTERNOON. WILL LEAN TOWARD EARLIER START FOR NOW...GIVEN THE INSTABILITY EXPECTED BY THIS AFTERNOON. WINDS WILL BE GUSTY TODAY PRIOR TO THE ONSET OF STORMS. STORMS COULD BRING HIGH WIND AND SOME HAIL...ALONG WITH RAINFALL THREAT TODAY AND THIS EVENING. .LONG TERM.../TONIGHT THROUGH FRIDAY/... ISSUED AT 259 AM CDT SUN JUN 23 2013 FORECAST CONCERNS REVOLVE AROUND THUNDERSTORMS THROUGH TUESDAY. UPPER LEVEL LOW ACROSS SOUTHERN CANADA WILL BE RESPONSIBLE FOR SENDING NUMEROUS SHORTWAVES ACROSS THE UPPER RIDGE WHICH WILL FLATTEN IT. THUNDERSTORMS ARE EXPECTED TO BE ONGOING FROM THIS AFTERNOON ACROSS THE FORECAST AREA THEN BECOME RENEWED AS A LOW LEVEL JET DEVELOPS WITH STRONG MOISTURE TRANSPORT INTO AN AREA OF WARM ADVECTION NEAR A SLOW MOVING SURFACE BOUNDARY. SOME STRONG STORMS ARE POSSIBLE THIS EVENING THEN TRANSITION INTO A HEAVY RAIN THREAT. THE FRONTAL BOUNDARY FINALLY PUSHES EAST THROUGH MOST OF THE FORECAST AREA BY MONDAY EVENING BUT YET ANOTHER SHORTWAVE MOVES ACROSS THE NORTHWEST LIKELY TO DEVELOP ADDITIONAL THUNDERSTORMS. THE SEVERE THREAT FOR MONDAY NIGHT IS A LITTLE LESS CLEAR BUT SOME HEAVY RAINFALL IS POSSIBLE. ANOTHER SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS AND DIVES SOUTHEAST ACROSS NORTHEAST IOWA. ANOTHER FRONTAL BOUNDARY WILL ESTABLISH ITSELF ACROSS THE AREA TUESDAY FOR A CHANCE OF STORMS ONCE AGAIN. FOR NOW I AM CARRYING CHANCE POPS ACROSS THE NORTH MONDAY NIGHT AND NORTHEAST TUESDAY BUT THE FRONTAL BOUNDARY WILL BE KEY TO THE AREAL EXTENT OF THE STORMS. THE LOCATION OF WHICH WILL HOPEFULLY BECOME MORE CLEAR WITH TIME. FOR THE REMAINDER OF THE EXTENDED A STRONG UPPER LEVEL RIDGE BUILDS ACROSS THE ROCKIES PUTTING IOWA IN NORTHWEST FLOW ALOFT. THIS WILL BRING SOME RELIEF FROM THE HEAT AND HUMIDITY HOWEVER...TIMING OF ANY SHORTWAVES DROPPING DOWN ACROSS IOWA IN THE NORTHWEST FLOW IS NEAR IMPOSSIBLE. FOR THIS REASON I DO NOT HAVE POPS IN THE EXTENDED BUT THIS IS DUE TO A LACK OF CONFIDENCE IN TIMING AND LOCATION AND NOT THINKING THAT SHORTWAVE WONT HAPPEN ACROSS THE AREA DURING THIS TIME. && .AVIATION...23/06Z ISSUED AT 1219 AM CDT SUN JUN 23 2013 MAIN CONCERNS FOR THE PERIOD WILL BE CONVECTION. SEVERAL ROUNDS ARE EXPECTED WITH ONE YET PRIOR TO 12Z ACROSS THE WEST AND POSSIBLY THE NORTH TAF SITES FOR KFOD AND KMCW AND TO A LESSER EXTENT KALO. BY 16-17Z THE REMNANTS OF THE OLD OUTFLOWS...AN APPROACHING TROUGH WITH BETTER SFC CONVERGENCE AND SIGNIFICANT AFTERNOON INSTABILITY SHOULD RESULT IN WIDESPREAD CONVECTION DURING THE AFTERNOON HOURS FROM 18Z NORTH TO ABOUT 02 TO 03Z IN THE SOUTH ON THE 24TH. THIS MAY IMPACT OPERATIONS...TIMING SEEMS TO FAVOR THE AFTERNOON AND EVENING HOURS AT KALO...KDSM...AND KOTM. WITH MORE SIGNIFICANT CAPE AVAILABLE...SOME CONCERNS OF HIGH WIND EVENT AND HEAVY RAINFALL COMBINED. WILL MONITOR THROUGH 12Z AND SUNDAY AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING FOR AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN- CARROLL-CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY- GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MARSHALL- PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-WEBSTER- WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...REV LONG TERM...FAB AVIATION...REV
Hazardous weather outlook, Jun 22, 11:15 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1115 PM CDT SAT JUN 22 2013 IAZ037>039-047>050-057>062-070>075-081>086-092>097-240415- HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1115 PM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT...AND THEN DISSIPATE TOWARD OR AFTER SUNRISE. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS. SOME STORMS MAY ALSO BE SEVERE...WITH QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY INTO MONDAY NIGHT. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY. IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH MONDAY. IAZ004>007-015>017-023>028-033>036-044>046-240415- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE- 1115 PM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVERNIGHT...AND THEN DISSIPATE TOWARD OR AFTER SUNRISE. LOCALLY HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. SOME STORMS MAY ALSO BE SEVERE...WITH QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY INTO MONDAY NIGHT. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY. IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH MONDAY. ZOGG
In the hours before
Local storm report, Jun 22, 10:16 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL THORNTON 42.94N 93.39W
06/22/2013 E0.88 INCH CERRO GORDO IA PUBLIC
SOCIAL MEDIA REPORT OF NICKEL SIZE HAIL IN THORNTON
&&Local storm report, Jun 23, 12:11 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1211 AM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL MANLY 43.29N 93.20W
06/22/2013 E1.00 INCH WORTH IA PUBLIC
PUBLIC REPORT RELAYED BY KIMT TV IN MASON CITY.
&&
FBOKSASpecial weather statement, Jun 23, 3:17 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 317 AM CDT SUN JUN 23 2013 IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-092- 231030- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE... DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER... ATLANTIC...GREENFIELD...CORNING...BEDFORD 317 AM CDT SUN JUN 23 2013 ...THUNDERSTORMS WITH BRIEF HEAVY RAIN AND GUSTY WINDS... A LINE OF THUNDERSTORMS WITH BRIEF HEAVY RAINFALL AND WINDS GUSTING TO 30 TO 45 MPH WILL MOVE ACROSS THE AREA BETWEEN 330 AM CDT AND 530 AM CDT THIS SUNDAY MORNING. RAINFALL AMOUNTS MAY REACH ONE HALF OF AN INCH IN A SHORT PERIOD OF TIME AS THE STORMS PASS YOUR AREA. EXPECT DANGEROUS LIGHTNING ALONG WITH THE STORMS EARLY THIS MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER TODAY. SOME OF THE STORMS MAY BE STRONG WITH LOCALLY HEAVY RAINFALL OVER PORTIONS OF CENTRAL AND NORTHERN IOWA. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 38 min |
| Jun 22, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 43 min |
| Jun 22, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 44 min |
| Jun 22, 11:37 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 38 min |
| Jun 23, 12:12 AM CDT | Severe Thunderstorm Warning | DMX | Worth | 48 min |
| Jun 23, 4:18 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 57 min |
Nearby
Flash Flood Watches in Iowa, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.